Alert archive / Indiana / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS Indianapolis, IN

February 10, 201427 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Feb 10, 2014, 9:57 PM EST for 27 counties in Indiana. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2014, 9:57 PM EST (02:57 UTC)
Expired
Feb 11, 2014, 9:00 AM EST
In force
11 hr
Issued by
NWS Indianapolis, IN
All 27 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WWUS43 KIND 110257
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EST MON FEB 10 2014

...DANGEROUS WIND CHILLS TONIGHT...

.HIGH PRESSURE WILL BUILD IN AND PROVIDE VERY COLD CONDITIONS
TONIGHT. 

INZ021-028>031-035>049-051>057-111100-
/O.NEW.KIND.WC.Y.0005.140211T0257Z-140211T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
957 PM EST MON FEB 10 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST TUESDAY. 

* WIND CHILL VALUES: LOWEST WIND CHILLS WILL BE FROM 15 TO 20
  BELOW ZERO. 

* TIMING: OVERNIGHT INTO EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

50
2 follow-up statements
968 
WWUS43 KIND 110845
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EST TUE FEB 11 2014

...DANGEROUS WIND CHILLS EARLY THIS MORNING...

.HIGH PRESSURE WILL BUILD IN WITH CLEAR SKIES AND LIGHT NORTHERLY
WINDS...BRINGING VERY COLD TEMPERATURES EARLY THIS MORNING.

INZ021-028>031-035>049-051>057-111400-
/O.CON.KIND.WC.Y.0005.000000T0000Z-140211T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
345 AM EST TUE FEB 11 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* WIND CHILL VALUES: LOWEST WIND CHILLS WILL BE FROM 15 TO 20 
  BELOW ZERO. 

* TIMING: EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

RYAN
952 
WWUS43 KIND 111355
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 AM EST TUE FEB 11 2014


INZ021-028>031-035>049-051>057-111500-
/O.EXP.KIND.WC.Y.0005.000000T0000Z-140211T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
855 AM EST TUE FEB 11 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

WIND CHILL VALUES ARE EXPECTED TO SLOWLY RISE FOR THE REST OF THE
MORNING AS TEMPERATURES WARM UNDER SUNNY SKIES.

WIND CHILL VALUES IN THE ZERO TO 15 BELOW ZERO RANGE CAN BE
EXPECTED THROUGH MIDDAY TODAY.



$$

JAS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 9:23 PM EST, 34 minutes earlier.

Area forecast discussion, Feb 10, 9:23 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST MON FEB 10 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 254 PM EST MON FEB 10 2014

A LARGE AREA OF HIGH PRESSURE IS EXPECTED TO KEEP THE WEATHER QUIET
THROUGH THE MIDDLE OF THE WEEK. A SERIES OF POTENTIAL WEATHER
DISTURBANCES MAY AFFECT THE AREA FROM TIME TO TIME BY LATE THIS WEEK
AND ON INTO EARLY NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 254 PM EST MON FEB 10 2014

DRY WEATHER EXPECTED TONIGHT AS A LARGE COLD SURFACE HIGH SETTLES
INTO THE MIDWEST. MAY BE SOME THIN HIGH CLOUD PASSING THROUGH DURING
THE EARLY TO MIDDLE PART OF THE NIGHT...BUT THAT WOULD BE ABOUT IT.

BASED ON LOW LEVEL THICKNESSES AND UPSTREAM TEMPERATURES THIS
MORNING...APPEARS THE GFS MOS IS HAVING TROUBLE WITH THE SHALLOW
COLD AIR MASS. WILL SHAVE ABOUT 5-8 DEGREES OFF OF THE MOS LOWS
TONIGHT...AND THIS MAY NOT BE ENOUGH IN SOME OF THE COLDER
LOCATIONS. APPARENT TEMPERATURES EXPECTED TO APPROACH ADVISORY
CRITERIA EARLY TUESDAY MORNING BASED ON TEMPERATURES ALONE...AS VERY
LITTLE WIND IS EXPECTED. HEADLINES NOT PLANNED AT THIS TIME. WILL
WAIT AND SEE HOW THINGS EVOLVE LATER THIS EVENING.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 254 PM EST MON FEB 10 2014

THE BEGINNING OF THIS PERIOD LOOKS QUIET AS A LARGE COLD SURFACE
HIGH SLOWLY DRIFTS OFF TO THE EAST. BY WEDNESDAY NIGHT AND
THURSDAY...MODELS SUGGEST AN UPPER LEVEL SOUTHERN STREAM WAVE
WILL PUSH THROUGH THE TENNESSEE VALLEY AND GULF COAST
REGION...WITH A WEAKER NORTHERN STREAM WAVE MOVING THROUGH THE
GREAT LAKES. OPERATIONAL AND ENSEMBLE MODEL DATA AGREE ON KEEPING
THIS SOUTHERN WAVE SOUTH OF THE LOCAL AREA. MAJORITY OF MODEL DATA
ALSO KEEP THE NORTHERN STREAM WAVE DRY AS WELL...WITH ONLY A
COUPLE OF ENSEMBLES SUGGEST A PRECIPITATION THREAT WITH THIS WAVE.
WILL KEEP SOME LOW CHANCE POPS FOR LIGHT SNOW IN THE NORTH ON
THURSDAY FOR NOW...OTHERWISE FORECAST WILL BE DRY.

APPEARS SURFACE RIDGE WILL LINGER ACROSS THE STATE TUESDAY
NIGHT...SO THE GFS MOS IS PROBABLY TOO WARM WITH THE LOWS TUESDAY
NIGHT. WILL CUT ABOUT 5 DEGREES OFF OF THE LOWS IN THAT PERIOD.
THE GUIDANCE HIGHS FOR TUESDAY AND WEDNESDAY MAY ALSO BE ON THE
WARM SIDE...ESPECIALLY IN THE SOUTH. WILL NUDGE DOWN THE NUMBERS
SOME IN THOSE AREAS AS WELL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ISSUED AT 254 PM EST MON FEB 10 2014

A PROGRESSIVE QUASI-ZONAL FLOW PATTERN ALOFT WILL BE THE PATTERN
WITH SEVERAL SMALLER SYSTEMS TRACKING OUR REGION DURING THE LONG
TERM.  THE FIRST ONE A DEEPENING UPPER TROUGH MOVES INTO OUR REGION
AROUND FRIDAY...THE 2ND ONE LATE SATURDAY AND SATURDAY NIGHT AND THE
THIRD ONE BY LATE MONDAY.  MODELS INDICATE LIGHT PRECIP AMOUNTS FROM
THESE SYSTEMS.  MODEL LOW LEVEL THICKNESS INDICATE MIXED
PRECIPITATION ACROSS OUR SOUTH FROM THE FIRST TWO SYSTEMS WITH LIGHT
SNOW CENTRAL AND NORTH.  THE THIRD SYSTEM WILL BE MOSTLY RAIN...BUT
I WOULD RULE OUT A LITTLE MIXED PRECIP ACROSS OUR FAR NORTH.

OVERALL ALL BLEND TEMPERATURES SEEMED REASONABLE AND IT DID NOT
STRAY MORE THAN A COUPLE OF DEGREES FROM THEIR NUMBERS.

&&

.AVIATION /DISCUSSION FOR 110000Z TAF UPDATE/...

ISSUED AT 922 PM EST MON FEB 10 2014

0230Z UPDATE...NO CHANGES NEEDED AT THIS TIME. PREVIOUS DISCUSSION
FOLLOWS.

VFR THROUGH THE FORECAST PERIOD.

HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS WILL MOVE TO NORTHERN
ILLINOIS AND SOUTHERN LAKE MICHIGAN BY TUESDAY AFTERNOON. SKIES
WILL GENERALLY BE CLEAR AND WINDS LIGHT. WOULD NOT RULE OUT
ISOLATED POCKETS OF MVFR FOG EARLY TUESDAY DUE TO STRONG
RADIATIONAL COOLING OVERNIGHT...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH
TO INCLUDE THIS IN THE FORECAST AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....JEH
AVIATION...SMF

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 10, 5:40 PM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST MON FEB 10 2014

INZ021-028>031-035>049-051>057-060>065-067>072-112245-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
540 PM EST MON FEB 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: COLD CONDITIONS EXPECTED.

HAZARDS: SUBZERO LOW TEMPERATURES WILL OCCUR TONIGHT...AND WIND
CHILLS WILL DIP INTO THE -5 TO -15 RANGE.

TIMING: COLDEST WIND CHILLS OVERNIGHT.

DISCUSSION: COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: SUB ZERO WIND CHILLS ARE LIKELY AT TIMES FROM TUESDAY
MORNING THROUGH WEDNESDAY MORNING. ADDITIONAL SNOW CHANCES WILL
BE POSSIBLE AT TIMES FROM THURSDAY THROUGH SATURDAY NIGHT.

DISCUSSION: A SERIES OF SYSTEMS MAY RETURN SNOW CHANCES TO THE AREA LATE
IN THE WEEK AND OVER THE WEEKEND. TEMPERATURES WILL REMAIN BELOW
NORMAL FOR MOST OF THE WEEK...WITH SUBZERO READINGS POSSIBLE AT
TIMES THROUGH WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.